Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Truvada Bad for Liver
Apr 8, 2007

I understand that Truvada is very bad for my liver. Is there something else I can take instead that works just as well and is not bad for my liver?

Response from Dr. Young

I'm not sure where your getting your information.

It's widely acknowledged that tenofovir (TDF) and FTC (the two parts of Truvada) are generally very well tolerated with very rare rates of toxicity. Liver toxicity is not considered one of the characteristic toxicities associated with this medication combination.

In the Gilead 934 clinical trial (published in the New England Journal of Medicine), only 22 of 259 patients treated with TDF, FTC and efavirenz (roughly 9%) stopped treatment for any side effect. Mild to severe elevations in liver enzymes (a marker of liver irritation) was seen about 8% of TDF-treated patients; the same frequency as patients treated in the comparator AZT/3TC group.

Hope this helps clarify things. BY



Previous
Sudden drop in CD4 Count
Next
cd4 count increase on it's own?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement